Semigroup Forum

, 44:238

Semigroup structures on βN

  • D. Strauss
Research Article

References

  1. [1]
    Baker, J. and R. Butcher,The Stone-Čech compactification of a topological semi-group. Math. Proc. Phil. Soc.80 (1976), 103–107.MATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    Bergelson, V., H. Furstenberg, N. Hindman, and Y. Katznelson,An algebraic proof of van der Waerden's Theorem, L'Enseignment Math.35 (1989), 209–215.MathSciNetMATHGoogle Scholar
  3. [3]
    Hindman, N.,Ultrafilters and combinatorial number theory, Lecture Notes in Math.751 (1979), 119–184.MathSciNetCrossRefGoogle Scholar
  4. [4]
    Hindman, N.,Simultaneous idempotents in β N/N and finite sums and products in N, Proc. Amer. Math. Soc.77 (1979), 119–184.CrossRefMathSciNetGoogle Scholar
  5. [5]
    Hindman, N.,Sums equal to product in β N, Semigroup Forum,21 (1980), 221–255.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Hindman, N.,Minimal ideals and cancellation in β N, Semigroup Forum25 (1984), 291–310.CrossRefMathSciNetGoogle Scholar
  7. [7]
    Hindman, N. and J. S. Pym,Free groups and semi-groups in β N, Semigroup Forum30 (1984), 177–193.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Hindman, N.,Ramsey's theorem for sums, products and arithmetic progressions. J. Comb. Theory (Series A)16 (1985), 82–83.CrossRefMathSciNetGoogle Scholar
  9. [9]
    Hindman, N.,The minimal ideals of a multiplicative and additive subsemigroup of β N, Semigroup Forum32 (1985), 283–292.MATHMathSciNetGoogle Scholar
  10. [10]
    Hindman, N.,The ideal structure of the space of ϰ-uniform ultrafilters on a discrete semigroup, Rocky Mountain J. of Math.16 (1986), 685–701.MATHMathSciNetCrossRefGoogle Scholar
  11. [11]
    Hindman, N.,Free groups in β N which miss the minimal ideal, Semigroup Forum37 (1988), 233–239.CrossRefMathSciNetGoogle Scholar
  12. [12]
    Pym, J. S.,Semigroup structure in Stone-Čech compactifications. J. Lond. Math. Soc. II Ser.36 (1987), 421–428.MATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    Pym, J. S.,Compact semigroups with one-sided continuity, in: “The Analytical and Topological Theory of Semigroups”, K. Hofmann, J. Lawson and J. Pym, eds., Walter de Gruyter, Berlin (1990), 197–217.Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1992

Authors and Affiliations

  • D. Strauss
    • 1
  1. 1.Department of Pure MathematicsThe University of HullHullEngland

Personalised recommendations